Blood Pressure Home > Lotrel Overdose
Symptoms of a Lotrel overdose can include lightheadedness, decreased urine output, and an irregular heartbeat. Although there is no readily available treatment that can remove Lotrel quickly once it has been absorbed into the body, some treatment options for recent overdoses include pumping the stomach or administering medications to increase blood pressure. Seek medical attention immediately if you think you may have overdosed on Lotrel.
Lotrel Overdose: An OverviewLotrel® (benazepril hydrochloride and amlodipine besylate) is a medication used to treat high blood pressure. Although rare, a person can overdose on Lotrel just like any other medication. The effects of a Lotrel overdose will vary depending on a number of factors, including how much Lotrel was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Lotrel, seek medical attention immediately.
- Extremely low blood pressure
- Increased heart rate
- High potassium in the blood (hyperkalemia)
- Kidney failure.
This may cause signs or symptoms that include:
- Lightheadedness, dizziness, or fainting
- Decreased urine output
- Drowsiness, headache, or back pain
- Weak, slow, or absent pulse
- Irregular heartbeat
- Loss of consciousness.
Treatment for a Lotrel OverdoseThe treatment for a Lotrel overdose will vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove Lotrel quickly once it has been absorbed into the body. Therefore, in these cases, treatment involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Lotrel overdose may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lotrel.